Couldn't find what you looking for?

TRY OUR SEARCH!


The exact same thing happened to my 6 year old! She started using Flonase about two weeks ago and this past week has been horrible. She kept crying in class and wanting her mommy. She lost her appetite and kept telling me she felt nervous and her heart was beating fast. She stopped wanting to go to school. I was freaking out thinking that someone had done something to her, since the change is so drastic. I started thinking about what had changed recently then I saw the Flonase on the bathroom counter. So I went online and now I know that's what it is.

Reply

Loading...

WELL, this was nice to read during this anxiety attack. Went to the doc today for allergies ( stuffy right ear, post nasel drip making back right of throat sore) and he puts me on Flonase and told me to take zyertec also.  I'm so wired right now and can't sleep and just had my first real panic attack since 2004. 

This has been a wild ride, hope i come down soon!

Reply

Loading...

Wow, what a huge relief to be reading everyone's experiences!  An hour ago I was literally getting myself dressed to take myself into the ER because I was feeling so panicked (as well as tight back muscles, clenching jaw, prickling and tension in scalp, brief chills, spaced out, funny stomach like I needed to use the toilet) and of course thought the worst was near (I have a sinus infection which is why I'm taking the Flonase)... and then lo and behold all of you have experienced the same things, which makes me feel infinitely better!!  I realize too that I felt this same 'chemically' anxious feeling a week ago when I was on Metronydazole (antibiotic) and so this is definitely the drugs speaking.  I don't know what method I'm going to use to cure this sinus infection, but it surely isn't going to be Flonase or another antibiotic if I can at all help it.  It's just not worth going through this.  They are chemicals... and so I suppose it's not a surprise that some of us can't handle them in our systems.  As others have said, I definitely have so much more sympathy for people who experience panic attacks.  I had no idea this was what it was like.    I'm so grateful to read all of your posts, they are incredibly comforting.  Thanks for taking the time everyone to write your experiences.  Alright- I'm off to drink a hundred litres of water and tea to try to flush this out of my system.  And yes, I'm definitely going to put on some Monty Python or something equally ridiculous and jolly to take my mind off it.  Thanks again :) - Heather

Reply

Loading...

I would never use Flonase again. The extreme anxiety attack i suffered the one and only time i used it was horrific. Never used Flonase again and never had a panic attack like that again. Pounding heart and uncontrollable nervousness just as others described. I don't usually post about my health, but i hope this helps someone else as my doc seemed dismissive of any relation. My personal, 100% anecdotal observation: the two things were absolutely related. This happened several years ago and at the time there were nowhere near as many post on the subject. I kept the Flonase box to remind myself how truly bad it was.
Reply

Loading...

I just did a search, after going to the doctor and telling her I couldn't explain what was wrong with me I just felt 'awful'.  My symptoms are: shortness of breath, and I am almost over breathing with it, headaches, sinus pain, squiffy stomach, achy, and so anxious.  I am also finding it hard to fall asleep at night, and I always wake up with my mind racing.  One night I had a full blown panic attack (have not had one in years) and it was freaking me out.  I have been on Flonase (a full bottle's worth), taking two squirts in each nostril once a day.  It just didn't cross my mind that they way I am feeling was due to that - doh!

The PA I saw today said to double my dose, after my telling her I had not taken it in a couple of days because I thought it might be upsetting my stomach.  Hell no!  I am definitely not going to start taking it again and am looking forward to feeling better soon, I hope.  Just for information, I shall be using nasal rinse, saline spray, and lots of de-caffinated tea.

I am thankful that I found all of your posts, without them I would have continued in my conviction of something terribly wrong.

Reply

Loading...


also sleep affected by nasal spray. during day, agitated and anxious
Reply

Loading...


also noticed stomach upset with any steroid use.
Reply

Loading...

I too have noticed increased anxiety with Flonase.  Immediately after I use it I feel my heart rate increase.  That only lasts about 15 minutes, and it's not pounding out of my chest or anything, but I sure notice it.  I feel jittery and "speedy".  I have not been sleeeping well since I started. 

Today is my 4th day on Flonase and I think I am going to stop now. 

I'm pretty dissappointed in my doctor and the pharmacist.  I take Xanyx for anxiety and neither of them thought to tell me that anxiety is a possible side effect of this medication. 

Reply

Loading...

I was given Flonase 4 days ago for severe sinus infection and bulging ear drums with severe vertigo. I was also given an antibiotic Omnicef, which I have taken in the past with no side effects. I also take Sudafed when needed and never any side effects from it,  and use a saline rinse.  I used the Flonase that night, 2 sprays. The next day I used it in the morning, and within an hour I had tachycardia, and anxiety, my vision was wierd, dreamlike. After a few hours it all went away. I repeated the dose yesterday morning, same thing happened. I figured maybe it was from the vertigo. Today vertigo is gone, took my antibiotic, sudafed and Flonase. Same symptoms again. I got on my lap top and was so relieved to find out the Flonase is causing this. I dealt with grief related anxiety 12 years ago when my mother passed and it was the most debilitating thing I had ever gone through. None since then. To feel that feeling again made me more anxious!!! Good by Flonase, I would rather deal with sinus pressure and ringing ears than go through that. I will go back to the saline!!!

 

Reply

Loading...


used 1 spray per nostril for 12 days to help shrink a nasal polyp and reduce congestion.stopped using it about 2 months ago,gave me a headache everyday while using it and made me a bit edgy. all good after a week and polyp shrunk away
Reply

Loading...


What kind of nervous system issue did you experience? I was on Flonase for months at 2 sprays per nostril twice a day and developed blurred vision, anxiety, very severe headaches, dizziness, lightheadedness, extreme fatigue, along with the regular Flonase issue of nosebleeds.
Reply

Loading...

I had the exact same experience of taking flonase and within 2 days I was having severe panic attacks and anxiety. Within a week of ceasing the medication all anxiety symptoms went away. I will surely never take this medication again. Just because it isn't a listed side effect does not mean that it isn't possible. Trust your body and intuition. There are other alternatives for allergy matienance (although, I have to admit, the flonase did clear my sinus inflammation extremely well).

Reply

Loading...


Yes it certainly can.....Im surprised its not listed and I suspect marketing is involved....any medicine that can cause headaches or nausea can certainly therefore cause anxiety. Steroids affect adrenal function. The Flonase people say that taking it up the nose it doesn't get in the blood stream....but then why do people snort cocaine.....and why do they say they are uncertain whether it get into breast milk
Reply

Loading...


Tonight I suffered a panic attack in the supermarket. Ever since my ENT put me on Flonase I have suffered random panic and almost constant anxiety even though I stopped the Flonase almost as soon as I started it. My problem is that I cannot pass the spot (on a bridge) where I was walking when I got the first of the attacks. I need to pass this spot every day. I am very angry about this situation as I went to be treated and ended up feeling ten times worse. For those who will say it is not the Flonase, especially since I stopped it, one can have ongoing fear of places where they suffered from panic or anxiety.
Reply

Loading...

Any steroid can cause severe mood swings and emotional changes. Sadly only the stronger steroids list this on their drug warnings.
Reply

Loading...